Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#287294] of Harold Layton

Papers Published

  1. Layton, HE; Pitman, EB, A dynamic numerical method for models of renal tubules., Bulletin of Mathematical Biology, vol. 56 no. 3 (May, 1994), pp. 547-565, ISSN 0092-8240 [doi]
    (last updated on 2019/06/17)

    We show that an explicit method for solving hyperbolic partial differential equations can be applied to a model of a renal tubule to obtain both dynamic and steady-state solutions. Appropriate implementation of this method eliminates numerical instability arising from reversal of intratubular flow direction. To obtain second-order convergence in space and time, we employ the recently developed ENO (Essentially Non-Oscillatory) methodology. We present examples of computed flows and concentration profiles in representative model contexts. Finally, we indicate briefly how model tubules may be coupled to construct large-scale simulations of the renal counterflow system.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320